Asprin, actaminophen, ibuprofen is one worse than the other for the liver?
I have been having migraines since I was around 40 (now 56), and the treatments are exacerbating my migraines. Normally I take fiorinol with codeine ( I can't remember how to spell it), then before my liver biopsy I started taking fiorcet with codeine, can't spell that either. The NP told me to mix up the acetaminaphen and ibuprofen (not together) for different days when I need something for fever, aches, etc. But what about asprin? What impact does that have on the hep c/liver, etc.?? I'm doing my best not to take anything, however...it is very difficult when one is uncomfortable. Third shot is on Tuesday.
This is what Dr. D. replied to a similar question on the expert forum
"Tylenol, contrary to popular belief is OK to take if you have HCV, just no more than 4-6 per day. Ibuprofen is also good if your stomach is OK with it and you take it with food. Stronger stuff like opiates are also OK if necessary, but easy to become addicted to if you are not careful. DTD"
BTW, codeine is an opiate... Codeine is usually prescribed together with either paracetamol or ibuprofen. One or two codeine pills with either paracetamol or ibuprofen. That's what my doc gave me long time ago when I had some serious pain. Can't remember what the pain was, though.
all of them could harm you. Tylenol is metabolized by the liver extensively and in Europe there was a limitation to reduce package size some weeks ago. However, as long as you do not take many, a noncrhirrotic liver will manage to metabolze it. Tylenol is very helpful against fever, ibuprofen is ver helpful against infammation, eg of the ankles. Aspirin and ibuprofen increase the risk of severe bleeding, especially if one has low platelets.
All these substances should be taken with care.
Fore migraine there are much better specialised drugs, the triptanes. Migraine is not simple headache. You really should ask a neurologist for help.
Thanks everyone for the comments. I really hadn't researched how each is metabolized by the liver and/or kidneys. I can't take the triptanes because I have terrible reactions to them. I have tried blood pressure meds, anti-seizure meds, herbal remedies, acupuncture, massage, ice packs, just about everything.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.